Alert archive / Oklahoma / Tornado Warnings in 2013

Tornado Warning 45, NWS Shreveport, LA

May 30, 2013McCurtain County, Oklahoma

NWS Shreveport, LA issued this tornado warning at May 30, 2013, 3:48 PM CDT for McCurtain County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2013, 3:48 PM CDT (20:48 UTC)
Expired
May 30, 2013, 4:30 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 1:21 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WFUS54 KSHV 302048
TORSHV
OKC089-302130-
/O.NEW.KSHV.TO.W.0045.130530T2048Z-130530T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 430 PM CDT

* AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GOLDEN...OR
  31 MILES NORTH OF CLARKSVILLE...MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOCHATOWN...MOUNT HERMAN...BETHEL...SHERWOOD AND BATTIEST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3434 9446 3431 9446 3391 9488 3399 9507
      3451 9495 3452 9491
TIME...MOT...LOC 2048Z 206DEG 29KT 3407 9491

$$

WCM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 30, 3:37 PM CDT, 11 minutes earlier.

Area forecast discussion, May 30, 3:37 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT THU MAY 30 2013

.DISCUSSION...
SCATTERED CONVECTION HAS BEEN GRADUALLY INCREASING ATTM ACROSS
MOST OF AREA...EXCEPT MORE ISOLD FOR MOST OF NE TX. MOST OF THIS
ACTIVITY SHOULD BE FAIRLY DIURNAL...ALTHOUGH OUTFLOW BOUNDARIES FROM
SVR STORMS IN CENTRAL OK MAY PUSH BOUNDARIES INTO NORTHERN CWA.
KEEPING HIGHER POP INTO EVENING TO TO ACCOUNT FOR THIS...AS WELL
AS EXISTING TORNADO WATCH UNTIL 9 PM. ALTHOUGH CURRENT STORMS DO
NOT APPEAR THAT STRONG OVER SE OK...AND IMMEDIATE BORDERING NE
TX/SW AR...SIGNS OF LOW LVL ROTATION IN STORMS IS ABUNDANT.
A LITTLE MORE IN WAY OF SUBSIDENCE AND MID LVL DRYING APPARENT ON
FRIDAY...WITH NEARLY NORTH TO SOUTH ORIENTED COLD FRONT DISSECTING
SOUTHERN PLAINS...REMAINING NEARLY STNRY. BUT WITH SIMILAR LOW LVL
MOISTURE AND INSTABILITY PROFILES...WILL BLANKET ISOLD COVERAGE
AREAWIDE FOR AFTN AND EARLY EVE HOURS ONLY TOMORROW. THIS FRONT WILL
BEGIN TO SLOWLY PROGRESS INTO SE OK BY SAT AFTN...WITH INSTABILITY
DECENT ENOUGH FOR STG STORMS. LOW LVL SHEAR WILL REMAIN ON THE
WEAK SIDE...AND GUSTY WIND POTENTIAL APPEARS TO BE BIGGEST
THREAT...ALONG WITH POSSIBLE HEAVY RAIN WITH TRAINING CELLS NEAR
FRONT. CAPPING AHEAD OF FRONT COULD BE LIMITING FACTOR FOR EARLY
INITIATION ON SATURDAY...THUS...CUT POPS BACK A LITTLE UNTIL SAT
NIGHT. UPPER RIDGE BUILDING OVER NORTHERN MEXICO WILL PUMP A
LITTLE DRIER AIR INTO REGION TO START OUT NEXT WEEK...WITH AT
LEAST A QUESTIONABLE CHANCE OF CONVECTION BY MID WEEK WITH DEEP
UPPER LOW OVER MIDWEST STATES...BUT NO CLEAR CUT SFC FEATURES
YET EVIDENT./VII/

&&

.AVIATION...
ISOLD TO SCT CONVECTION ONGOING ACROSS THE REGION...MAINLY ACROSS N
LA/SW AR...AND IS EXPECTED TO BEGIN DIMINISHING AFTER SUNSET WITH
THE LOSS OF HEATING. MVFR/PATCHY IFR CIGS WILL RETURN BEFORE SUNRISE
AND HOLD THROUGH THE MID TO LATE MORNING HOURS FRIDAY. OTHERWISE...
SELY WINDS 10-15 KTS WITH GUSTS 20-25 KTS EXPECTED AGAIN DURING THE
DAYLIGHT HOURS THIS PD...WITH SPEEDS DECREASING DURING THE OVERNIGHT
HOURS. /12/

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  89  72  88  73 /  30  20  20  30  50
MLU  72  91  71  89  72 /  40  20  20  30  50
DEQ  71  87  71  84  65 /  50  20  20  50  70
TXK  72  88  71  88  70 /  40  20  20  40  60
ELD  71  89  71  87  69 /  50  20  20  30  50
TYR  73  90  73  88  73 /  20  20  20  30  50
GGG  73  90  73  88  73 /  20  20  20  30  50
LFK  74  92  73  91  74 /  20  20  20  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059-060-070-071.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>003-010-011-017-018.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, May 30, 11:56 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT THU MAY 30 2013

ARZ050-051-059-OKZ077-TXZ096-311700-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
1156 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON...
AND MOSTLY LIKELY...INTO THE EVENING...ACROSS THE REGION. STRONG
GUSTY TO POSSIBLY DAMAGING WIND GUSTS...LARGE HAIL...AND LOCALLY
HEAVY RAINFALL...ARE ALL POSSIBLE LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A WEAK COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA ON SATURDAY. A
FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS REMAINS A POSSIBILITY DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS TODAY.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-311700-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1156 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP...MAINLY LATER THIS AFTERNOON AND EVENING. STRONG GUSTY
WINDS AND BRIEF HEAVY RAINFALL ARE POSSIBLE IN A FEW STORMS. HOWEVER...
MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A WEAK COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA ON SATURDAY. A
FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE...MAINLY DURING THE LATE AFTERNOON TO EVENING...AND
POSSIBLY OVERNIGHT HOURS OF SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME
FOR THIS AFTERNOON OR EVENING.

VII

In the hours before

Special weather statement, May 30, 1:31 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CDT THU MAY 30 2013

OKZ077-301915-
MCCURTAIN-
131 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BEACHTON...PLUNKETVILLE...SMITHVILLE AND WATSON...

AT 127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF OCTAVIA...OR 24
MILES SOUTHWEST OF MENA...MOVING NORTHEAST AT 25 MPH.

WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

12
Special weather statement, May 30, 1:59 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT THU MAY 30 2013

OKZ077-301945-
MCCURTAIN-
159 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BATTIEST...BETHEL...GLOVER...GOLDEN...MILLERTON...MOUNT
     HERMAN...PICKENS...RINGOLD...RUFE...SHERWOOD...SLIM...VALLIANT
     AND WRIGHT CITY...

AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES EAST OF FORT TOWSON...OR 26
MILES EAST OF HUGO...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

WCM
Local storm report, May 30, 2:12 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     WATSON                  34.43N  94.55W
05/30/2013                   MCCURTAIN          OK   PUBLIC

            SEVERAL TREES DOWN

&&

EVENT NUMBER SHV1300206

25
Special weather statement, May 30, 2:44 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT THU MAY 30 2013

TXZ096-302030-
RED RIVER-
244 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     MANCHESTER...

AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BLOSSOM...OR 14
MILES NORTHEAST OF PARIS...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

WCM
Local storm report, May 30, 2:54 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             WRIGHT CITY             34.06N  95.01W
05/30/2013  E0.75 INCH       MCCURTAIN          OK   PUBLIC

&&

EVENT NUMBER SHV1300207

25
Special weather statement, May 30, 3:43 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT THU MAY 30 2013

ARZ060-061-302130-
HEMPSTEAD-NEVADA-
343 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD AND NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     BLUFF CITY...BODCAW...EMMET...HOPE...PERRYTOWN AND PRESCOTT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF BODCAW...OR 8
MILES SOUTHEAST OF HOPE...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

WCM

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:22 AM CDTLake Wind AdvisorySHVMcCurtain14 hr
May 30, 2:06 PM CDTSevere Thunderstorm WarningSHVMcCurtain54 min
May 30, 3:07 PM CDTTornado WarningSHVMcCurtain38 min
May 30, 3:10 PM CDTSevere Thunderstorm WarningSHVMcCurtain65 min
May 30, 4:28 PM CDTSevere Thunderstorm WarningSHVMcCurtain32 min

Nearby

Tornado Warnings in Oklahoma, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.